MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 6-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 6-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J212H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: it was reported that "thread separation from the needle during suturing in circumcision cases".Please confirm how many cases were affected by the issue.Were there any patient consequences? if multiple cases were affected, have any of them been reported to ethicon already? if so, please provide the pc reference number.> i am reporting one case.Previous cases were already reported with the same code in 2024.I am currently on leave with no access to pc reference numbers.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that the patient underwent a circumcision procedure on an unknown date in 2024 and suture was used.The thread separated from the needle during suturing in circumcision cases.No patient consequence was reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/11/2024.H6 component code: g07002 no device problem found.Additional information: d9, h3, h4, h6.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Additional information was requested, the following was obtained: if multiple cases were affected, have any of them been reported to ethicon already? if so, please provide the pc reference number.Please find below pc references.(b)(4).H3 investigational summary: the product was returned to ethicon for evaluation.One small needle-suture piece outside its packaging that pertain to product code j212h was received for analysis.Upon visual inspection, the returned sample, the swage, and the attachment area were noted to be as expected.The needles were noted with the suture to be still attached to the barrel holes.Overall, no needle pull-off was observed.Needle pull strength was not tested because the suture was received with a short length.And it was not possible to test the suture in the instron pull tester.The extreme of the suture pieces were observed to be cut possibly caused by a surgical instrument.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.One small needle-suture piece outside its packaging that pertain to product code j212h was received for analysis.Upon visual inspection, the returned sample, the swage, and the attachment area were noted to be as expected.The needles were noted with the suture to be still attached to the barrel holes.Overall, no needle pull-off was observed.Needle pull strength was not tested because the suture was received with a short length.And it was not possible to test the suture in the instron pull tester.The extreme of the suture pieces were observed to be cut possibly caused by a surgical instrument.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 27IN 6-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19277317
Report Number2210968-2024-05268
Device Sequence Number6358348
Product Code GAM
UDI-Device Identifier10705031038196
UDI-Public10705031038196
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ212H
Device Lot NumberTDMELQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown